Nebraska, 2005

Flash Flood in Nebraska, June 20 to 21, 2005

June 20 to 21, 2005 · NWS OAX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 20, 7:25 PM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 20, 7:25 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
825 PM CDT MON JUN 20 2005

.DISCUSSION...
SENT A MID EVENING ZONE UPDATE FOR ONGOING CONVECTION IN NORTHERN
NEBRASKA...AND POTENTIAL FOR CONVECTION CLIPPING FAR SOUTHWESTERN
IOWA COUNTIES AS OUTFLOW BOUNDARY CONTINUES TO MOVE THROUGH SOUTHERN
IOWA. MAY HAVE TO UPDATE LATER IN THE EVENING TO CLEAN THAT UP...AND
DIDNT MAKE ANY OTHER CHANGES AT THIS TIME. THE STORMS IN OUR CWFA
HAVE TRIED TO GET GOING AS THEYVE BACKBUILT TOWARD THE INSTABILITY
AND DEEPER MOISTURE CONVERGENCE AXIS...BUT SEEM TO BE HOLDING BELOW
SEVERE LIMITS THUS FAR. THE STORM IN EXTREME SOUTHEAST SOUTH DAKOTA
CAN ONLY BE DESCRIBED AS AN INCREDIBLY STRONG STORM WITH ALMOST 200
KNOTS OF STORM TOP DIVERGENCE NOTED ON LATEST HIGH ELEVATION SLICES.
ITS STORMTRACK WOULD KEEP IT OUT OF OUR CWFA FOR THE TIME BEING.

DEWALD

&&

.PREV DISCUSSION...

200 PM CDT MON JUN 20 2005

PRECIP CHANCES NEXT COUPLE OF DAYS AND AT THE END OF THE WEEK ARE
THE MAIN FORECAST CONCERNS.

OVERALL WEATHER PATTERN WILL BE CHARACTERIZED BY LONG WAVE RIDGE
EARLY AND LATE IN THE 7-DAY FORECAST PERIOD...WITH A MINOR WEAKNESS
IN THE RIDGE LATE THIS WEEK.  THUS AM LOOKING FOR WARM AND MAINLY
DRY CONDITIONS SANDWICHED AROUND SOMEWHAT COOLER PERIOD FRIDAY AND
SATURDAY WHEN RAIN CHANCES ARE INCREASED.

FIRST OF ALL...CONVECTION HAS CONTINUED OVER SOUTH DAKOTA AND
MINNESOTA ON PERIPHERY OF MID LEVEL CAP.  OUTFLOW FROM THIS
CONVECTION WAS DRIFTING SOUTH INTO SOUTHERN SOUTH DAKOTA...AND MAY
PROVIDE FOCUS FOR CONVECTION LATER.  CANT SEE THIS BOUNDARY GETTING
TOO FAR SOUTH INTO THE CWA OVERNIGHT.  LOW AND MID LEVEL CAP WILL
STILL BE IN PLACE TONIGHT...BUT COULD SEE ELEVATED STORMS FIRE
ABOVE THE CAP ESPECIALLY AFTER MIDNIGHT.  LATEST FORECAST HAS THIS
COVERED...AND IS SUPPORTED BY LATEST NAM/GFS FORECASTS...SO NO NEED
TO CHANGE TOO MUCH.  WILL ALSO MAINTAIN SLIGHT CHANCE FOR THIS
ACTIVITY TO LINGER INTO TUESDAY MORNING.

SAME SCENARIO IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING AS
SUGGESTED BY NAM/GFS...FOCUSING ON MID LEVEL VORT MAX ROUNDING TOP
OF RIDGE AND DROPPING SOUTHEAST INTO THE CWA.  HOWEVER UPPER RIDGE
SHOULD BE EVEN STRONGER TUESDAY NIGHT AND WEDNESDAY...SO HAVE KEPT
POPS OUT OF THE FORECAST FOR NOW.  SAME GOES FOR THURSDAY.  TUESDAY
THROUGH THURSDAY SHOULD BE THE WARMEST DAYS THUS FAR WITH 850 TEMPS
CLIMBING WELL INTO THE MID 20S...SUPPORTING SURFACE TEMPS IN THE LOW
TO MID 90S.

CONSENSUS IN LONGER TERM MODELS SHOWS A FLATTENING OF THE RIDGE
ACROSS THE NORTHERN AND CENTRAL PLAINS FRIDAY INTO SATURDAY...
ALLOWING MID LEVEL WAVES TO AFFECT AT LEAST THE NORTHERN CWA.  COOL
FRONT IS ALSO PROGGED BY ENSEMBLE CONSENSUS TO ROLL INTO THE AREA
FRIDAY NIGHT OR SATURDAY.  WITH ERODING CAP AT THIS TIME AND JUICY
AIR ALREADY IN PLACE...CANT SEE WHY STORMS WONT FIRE AS THE FRONT
DROPS SOUTH.  QUESTION WILL BE HOW FAR AND HOW FAST THE BOUNDARY
INVADES THE CWA.  AM THINKING FRONT WONT MAKE IT THROUGH THE CWA
BEFORE LIFTING BACK NORTH SATURDAY NIGHT.  ALSO...THIS PATTERN WILL
LIKELY OFFER A HEAVY RAIN THREAT NORTH OF THE FRONT IN MEAN UPPER
RIDGE REGIME.  HAVE KEPT TEMPERATURES IN THE 80S NORTH OF THE FRONT
FRIDAY AND SATURDAY...WITH CONTINUED HOT 90S SOUTH.

WARMER TEMPS ARE SLATED FOR SUNDAY AND MONDAY AS SURFACE BOUNDARY
LIFTS NORTH OF THE CWA AS RIDGE EXPANDS OVER THE REGION.  MODELS
SUGGEST RIDGE AXIS WILL BE A LITTLE FARTHER EAST THAN CURRENT
PATTERN...SO WILL HAVE TO WATCH FOR WAVES WANDERING THROUGH
SOUTHWESTERLY FLOW ALOFT ON BACK SIDE OF RIDGE FOR RAIN CHANCES
THEN.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

DERGAN
Hazardous weather outlook, Jun 20, 3:48 PM CST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
448 PM CDT MON JUN 20 2005

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-211100-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
HARRISON IA-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA-
SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
448 PM CDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
WEST CENTRAL IOWA.

.DAY ONE...TONIGHT AND TUESDAY

THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER NORTHEAST
NEBRASKA AND PARTS OF WEST CENTRAL IOWA THIS EVENING AND EARLY
TUESDAY MORNING. IF STORMS CAN MANAGE TO BREAK THROUGH A LAYER OF
WARM TEMPERATURES ALOFT...LARGE HAIL AND GUSTY WINDS WOULD BE
POSSIBLE. THESE STORMS WILL BE POSSIBLE NORTH OF A LINE FROM COLUMBUS
NEBRASKA TO HARLAN IOWA.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE THURSDAY NIGHT THROUGH
SATURDAY AS A NEW COLD FRONT MOVES INTO THE REGION. LATER OUTLOOKS
WILL ADDRESS THE STRENGTH AND COVERAGE OF THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR TUESDAY.

IAZ079-080-090-091-NEZ065>068-078-088>093-211100-
CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD-
448 PM CDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY.

DEWALD

In the hours before

Local storm report, Jun 20, 9:41 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1041 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     HAIL             2 N CARROLL             42.31N 97.19W
06/20/2005  0.75 INCH        WAYNE              NE   LAW ENFORCEMENT

&&

TL
Local storm report, Jun 20, 9:47 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1047 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             CROFTON                 42.73N 97.50W
06/20/2005  0.88 INCH        KNOX               NE   EMERGENCY MNGR

&&

DEWALD
Local storm report, Jun 20, 10:03 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1103 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     HAIL             BLOOMFIELD              42.60N 97.65W
06/20/2005  0.75 INCH        KNOX               NE   LAW ENFORCEMENT

&&

TL
Local storm report, Jun 20, 10:22 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1122 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND GST     OSMOND                  42.36N 97.60W
06/20/2005  60 MPH           PIERCE             NE   LAW ENFORCEMENT

            OFFICER REPORTED A SEVERE GUST OF WIND WITH NEAR ZERO
            VISIBILITY DUE TO BLOWING DUST.

&&

DEWALD
Local storm report, Jun 20, 10:39 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1139 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND GST     OSMOND                  42.36N 97.60W
06/20/2005  70 MPH           PIERCE             NE   LAW ENFORCEMENT

            ESTIMATED BY SHERIFF DEPUTY.

&&

DEWALD
Local storm report, Jun 20, 11:05 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1205 AM CDT TUE JUN 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     FLASH FLOOD      1 E BELDEN              42.41N 97.19W
06/20/2005                   CEDAR              NE   LAW ENFORCEMENT

            WATER AND MUD COVERING ROAD.

1120 PM     FLASH FLOOD      3 S COLERIDGE           42.46N 97.20W
06/20/2005                   CEDAR              NE   LAW ENFORCEMENT

            WATER OVER THE ROAD.

&&

TL

The radar

The Sioux Falls radar (KFSD), 138 km away, was scanning. The volume nearest the first event began at 05:12 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Knox

When
June 20, 11:12 PM CST to June 21, 2:30 AM CST
Where
Knox County, 5 mi S of Bloomfield
Reported by
LAW ENFORCEMENT
Coordinates
42.533, -97.633

Rainfall of several inches in an hour or two caused flash flooding near Bloomfield and around the Bazile Creek area. The flooding covered a few roads in the area.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456995.